NWS Des Moines, IA wrote its last area forecast discussion before the first event at Aug 16, 5:37 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 16, 5:37 AM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
637 AM CDT Tue Aug 16 2022
...Updated for the 12z Aviation Discussion...
.DISCUSSION.../Today through Monday/
Issued at 253 AM CDT Tue Aug 16 2022
Key Messages:
- Rain tapering off this morning
- Cooler than average temperatures longer through the week
- Rain chances return late week
Discussion:
Skies have cleared across northern Iowa early this morning, allowing
temperatures to drop into the 50s and for patchy fog to develop.
While visibility has generally been in the 1-2 mile range along and
north of highway 20, a few pockets of 1/4 mile or less have
occurred. This is expected to continue into mid morning before
dissipating, which could pose impacts to the morning commute.
Further south cloud cover has remained in place, keeping
temperatures in the 60s and squashing fog development. Rain has
begun tapering off across central Iowa with more shower activity
towards southwest Iowa. Thunderstorms have remained largely south
of the area into Missouri.
Rain will come to and end area wide by late morning with gradually
clearing skies. While precipitation will end, the area will still
remain under the influence of a large upper level low centered over
the Northeast US. As such, temperatures today and through the week
will remain below seasonal averages. An embedded shortwave will
skim northern Iowa Wednesday into Thursday and could bring rain,
however much of the area will remain dry. By Friday a fresh
shortwave dropping out of Canada will quickly strengthen and push
the eastern US low out and bring the next chance for more
widespread rain to Iowa.
For now the severe potential appears low with limited instability
across the area, however plenty can change at this range so it is
worth monitoring. Recent model runs have slowed this system down as
it develops into a deep, cut-off upper level low which is typical of
this type of system. Right now it appears that other than brief
morning rain Saturday will be dry, however this could change should
the system slow with additional wrap around precipitation. The
active weather pattern looks to continue into next week based on
latest ensemble guidance.
&&
.AVIATION.../For the 12Z TAFS through 12Z Wednesday morning/
Issued at 637 AM CDT Tue Aug 16 2022
Fog has developed across northern Iowa this morning, reducing
visibility to a mile or less and ceilings under 500 ft at
KFOD/KMCW. Sites KDSM/KALO/KOTM have largely remained out of the
fog though a brief reduction may be possible before the sun is
fully up. Otherwise, cloud cover will gradually diminish today
with a return to VFR conditions. Fog may occur again tomorrow
morning but this will be addressed in future issuances.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...
Dense Fog Advisory until 8 AM CDT this morning for IAZ004>007-
015>017-023>026-034>037.
&&
DISCUSSION...Hagenhoff
AVIATION...Hagenhoff
Special weather statement, Aug 16, 1:35 AM CST, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Des Moines IA
235 AM CDT Tue Aug 16 2022
IAZ004>007-015>017-023>027-033>038-161000-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Sac-Calhoun-Webster-
Hamilton-Hardin-Grundy-
Including the cities of Estherville, Algona, Forest City,
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda,
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton,
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Sac City, Lake View, Odebolt, Wall Lake, Schaller, Early,
Rockwell City, Manson, Lake City, Pomeroy, Fort Dodge,
Webster City, Iowa Falls, Eldora, Ackley, Grundy Center,
Reinbeck, Conrad, Dike, and Wellsburg
235 AM CDT Tue Aug 16 2022
...Patchy Fog This Morning...
Patchy fog has developed early this morning over north central
Iowa. Visibility may vary greatly over short distances as Iowa
DOT webcams show little fog or visibility reduction, but
automated stations are reporting visibilities down to or under a
quarter of a mile. Motorists should be prepared for quick changes
in visibility. If you encounter fog while driving, slow down, use
your headlights, and leave plenty of distance ahead of you.
If dense fog becomes more widespread and persistent during the
early morning hours, a dense fog advisory may be needed.
Ansorge